MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM

NUVASIVE, INC. NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 8976030P3
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was returned for evaluation.Photographs of the device were provided and were able to confirm the reported event as the lock screw was found to be installed upside-down.Examination of the photographs identified the lock screw retention clip was applied properly although the screw was upside down, indicating that the root cause of the reported event can be attributed to a packaging issue during the manufacturing process.Corrective action is in process with packaging/manufacturer.No additional investigation is required at this time.Labeling review: "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery." ".Packaging: packages for each of the components should be intact upon receipt.Devices should be carefully examined for completeness, and for lack of damage, prior to use.Damaged packages or products should not be used, and should be returned to nuvasive.The instruments and implants of the system may be supplied as either sterile or non-sterile.All implants provided non-sterile are single use and should be sterilized per instructions provided below.Instruments provided non-sterile can be single-use or reusable.Discard single-use instruments after use.Reusable instruments should be reprocessed using instructions provided below.All implants and instruments provided sterile are intended for single use only.Do not use if package is opened or damaged.This product should not be re-sterilized.Discard single-use instruments after use." "handling of the sterile implant, before removing the implants from the package, make sure that the protective packaging is unopened and undamaged.If the packaging is damaged, the implants have to be considered as non-sterile and may not be used.Upon removal from the package, compare the descriptions on the label with the package contents (product number and size).Note the sterile expiry date.Implants with elapsed sterile expiry dates have to be considered as non-sterile.Take particular care that aseptic integrity is assured during removal of the implant from the inner packaging.Open the packages carefully.Take suitable measures to ensure that the implant does not come into contact with objects that could damage its surfaces.Use only the recommended instruments for implantation of the implants.Damaged implants must not be used.".
 
Event or Problem Description
It was reported that a patient underwent a posterior cervical fusion procedure from c2 to c5.The procedure was planned using bilateral offset connectors; however, an offset connector could not be used on the left c2 side because the lock screw was mounted upside-down and could not be oriented correctly during the procedure.The surgeon opted to change the surgical plan, which included an additional incision made to insert the lock screw at the right side of c2 as the initial screw placement was turned outward.The delay and additional procedural steps contributed to the total operative time being extended by approximately 3 hours.

Brand Name
NUVASIVE VUEPOINT II OCT SYSTEM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
patrick yrigoyen
7475 lusk boulevard
san diego, CA 92121
MDR Report Key19844565
Report Number2031966-2024-00186
Device Sequence Number15102793
Product Code NKG
UDI-Device Identifier00887517830340
UDI-Public887517830340
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180198
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8976030P3
Device Lot NumberGM005333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Initial Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexMale
Patient Weight84 KG